Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 56, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 3, 2016, 5:39 PM EDT for Henry County, Pittsylvania County, City of Martinsville, Virginia; Rockingham County, North Carolina. It was in force for 51 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2016, 5:39 PM EDT (21:39 UTC)
- Expired
- May 3, 2016, 6:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Rockingham County, NC, City of Martinsville, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 74 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 5:40 PM EDT | TSTM WND DMG | Ridgeway, VA | ONE TREE DOWN IN THE RIDGEWAY AREA |
| May 3, 5:40 PM EDT | HAIL 1 | 2 N Ridgeway, VA | NICKEL TO QUARTER SIZE HAIL |
| May 3, 5:45 PM EDT | TSTM WND DMG | 6 Sse Martinsville City, VA | TREE DOWN OLD MILL RD |
| May 3, 5:45 PM EDT | HAIL 1 | 2 Ne Ridgeway, VA | QUARTER SIZE HAIL RT 640 |
| May 3, 5:55 PM EDT | TSTM WND DMG | 4 Nne Eden, VA | TREE DOWN ON MORGAN FORD RD |
| May 3, 6:10 PM EDT | TSTM WND DMG | 3 Ese Axton, VA | TREE DOWN ON MARTIN DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
222
WUUS51 KRNK 032139
SVRRNK
NCC157-VAC089-143-690-032230-
/O.NEW.KRNK.SV.W.0056.160503T2139Z-160503T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT TUE MAY 3 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CAROLINA...
SOUTHWESTERN PITTSYLVANIA COUNTY IN VIRGINIA...
SOUTHEASTERN HENRY COUNTY IN VIRGINIA...
THE SOUTHEASTERN CITY OF MARTINSVILLE IN VIRGINIA...
* UNTIL 630 PM EDT
* AT 539 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANDY
LEVEL...MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
EDEN...
MARTINSVILLE...
MAYFIELD...
AXTON...
AND RUFFIN.
THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3654 7993 3667 7989 3665 7950 3662 7950
3660 7952 3659 7950 3639 7953
TIME...MOT...LOC 2139Z 289DEG 23KT 3659 7983
HAIL...1.25IN
WIND...70MPH
$$
DS3 follow-up statements
333
WWUS51 KRNK 032152
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT TUE MAY 3 2016
VAC690-032202-
/O.CAN.KRNK.SV.W.0056.000000T0000Z-160503T2230Z/
CITY OF MARTINSVILLE VA-
552 PM EDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR
THE SOUTHEASTERN CITY OF MARTINSVILLE IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3658 7992 3666 7973 3665 7950 3662 7950
3660 7952 3659 7950 3639 7953 3654 7993
TIME...MOT...LOC 2152Z 289DEG 23KT 3656 7973
$$
NCC157-VAC089-143-032230-
/O.CON.KRNK.SV.W.0056.000000T0000Z-160503T2230Z/
ROCKINGHAM NC-PITTSYLVANIA VA-HENRY VA-
552 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND
SOUTHEASTERN HENRY COUNTIES...
AT 552 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SANDY LEVEL...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EDEN...
MAYFIELD...
RUFFIN...
AIKEN SUMMIT...
AND CASCADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3658 7992 3666 7973 3665 7950 3662 7950
3660 7952 3659 7950 3639 7953 3654 7993
TIME...MOT...LOC 2152Z 289DEG 23KT 3656 7973
HAIL...1.00IN
WIND...60MPH
$$
DS615
WWUS51 KRNK 032213
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
613 PM EDT TUE MAY 3 2016
VAC089-032222-
/O.CAN.KRNK.SV.W.0056.000000T0000Z-160503T2230Z/
HENRY VA-
613 PM EDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3652 7987 3654 7980 3654 7972 3658 7971
3665 7950 3662 7950 3660 7952 3659 7950
3645 7952 3644 7966
TIME...MOT...LOC 2212Z 276DEG 22KT 3656 7959
$$
NCC157-VAC143-032230-
/O.CON.KRNK.SV.W.0056.000000T0000Z-160503T2230Z/
ROCKINGHAM NC-PITTSYLVANIA VA-
613 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN ROCKINGHAM AND SOUTHWESTERN PITTSYLVANIA COUNTIES...
AT 612 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAYFIELD...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EDEN...
MAYFIELD...
RUFFIN...
CASCADE...
AND OREGON HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3652 7987 3654 7980 3654 7972 3658 7971
3665 7950 3662 7950 3660 7952 3659 7950
3645 7952 3644 7966
TIME...MOT...LOC 2212Z 276DEG 22KT 3656 7959
HAIL...1.00IN
WIND...60MPH
$$
DS619
WWUS51 KRNK 032227
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT TUE MAY 3 2016
NCC157-VAC143-032236-
/O.EXP.KRNK.SV.W.0056.000000T0000Z-160503T2230Z/
ROCKINGHAM NC-PITTSYLVANIA VA-
627 PM EDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCKINGHAM AND
SOUTHWESTERN PITTSYLVANIA COUNTIES WILL EXPIRE AT 630 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY
RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3652 7987 3654 7980 3654 7972 3658 7971
3665 7950 3662 7950 3660 7952 3659 7950
3645 7952 3644 7966
TIME...MOT...LOC 2225Z 289DEG 23KT 3656 7959
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:43 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 3, 3:43 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 343 PM EDT TUE MAY 3 2016 .SYNOPSIS... OUR WEATHER WILL REMAIN COOL AND UNSETTLED THROUGH THE END OF THE WORKWEEK...WITH WEAK DISTURBANCES MOVING THROUGH THE REGION AND BRINGING US A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 330 PM EDT TUESDAY... EARLY CLOUDS GAVE WAY TO SOME SUN WHICH ALLOWED DIURNAL INSTABILITY TO SET UP AN ENVIRONMENT CONDUCIVE FOR THUNDERSTORM DEVELOPMENT. THE STORMS GOT STARTED WEST OF THE BLUE RIDGE AND HAVE NOW MOVED TO THE EAST WHERE THERE IS BETTER INSTABILITY. WITH COOL TEMPERATURES ALOFT AND PWATS OVER ONE INCH ACROSS THE PIEDMONT EXPECT LOCALLY HEAVY RAIN AND SOME HAIL WITH AN ISOLATED SEVERE THREAT SOUTHSIDE/PIEDMONT... WITH THE BEST SUPPORT FOR MORE WIDESPREAD SEVERE CONVECTION RESIDING FURTHER TO THE SOUTH AND EAST OUTSIDE OF OUR AREA. EXPECT THE BULK OF ACTIVITY TO BE EXITING THE REGION TO THE EAST EARLY THIS EVENING BUT SOME SCATTERED SHOWERS/STORMS WILL BE FLOATING AROUND FURTHER WEST AS WELL. THE ACTIVITY WILL DWINDLE OVERNIGHT AS THE LINGERING COLD FRONTAL BOUNDARY SINKS FURTHER TO THE SOUTH BUT AS A SHORT WAVE APPROACHES LATE TONIGHT A RESURGENCE OF SCATTERED ACTIVITY IS EXPECTED FAR WEST OF THE BLUE RIDGE. WEDNESDAY WILL REMAIN UNSETTLED WITH MORE SHORT WAVE ENERGY ROTATING IN OUR DIRECTION. AS TEMPERATURES CONTINUE TO COOL ALOFT LAPSE RATES SHOULD BE STEEP ENOUGH TO COMBINE WITH SOME DIURNAL INSTABILITY TO GENERATE SOME SHOWERS/ISOLATED THUNDERSTORMS FROM LATE MORNING ON. HIGHS ION WEDNESDAY WILL BE ON THE COOL SIDE WITH READINGS IN THE LOWER 70S EAST TO 60/65 WEST. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 330 PM EDT TUESDAY... UPPER LEVEL PATTERN SUPPORTS DEVELOPMENT OF AN OMEGA BLOCK WITH CUTOFF LOWS ON THE EAST AND WEST COASTS OF THE CONUS...A HIGH AMPLITUDE RIDGE IN-BETWEEN. PATTERN TRANSITION WILL TAKE PLACE WEDNESDAY AND WEDNESDAY NIGHT AS A COLD UPPER LEVEL TROUGH SINKS SOUTH FROM HUDSON BAY REGION THROUGH THE GREAT LAKES AND OHIO VALLEY. THIS TROUGH WILL CUTOFF OVER THE MID ATLANTIC THURSDAY...AND THEN STALL VCNTY OF THE MID-ATLANTIC COAST FOR FRIDAY. SPOKES OF VORTICITY WILL BE SPIRALING AROUND THE UPPER LOW...EACH VORT AXIS PROVIDING DYNAMIC LIFT FOR SHOWERS. AS SUCH...EXPECTING PERSISTENT UNSETTLED WEATHER DURING THIS PERIOD OF THE FORECAST WITH CONSIDERABLE CLOUDINESS AND THE THREAT OF SHOWERS. TEMPERATURES WILL STRUGGLE PER ABUNDANT CLOUD COVER...SHOWERS...AND COLD POOL ALOFT. FORECAST 85H TEMPS OF 0 TO +5 DEGREES C SUGGEST WE WILL BE UNSEASONABLY COOL WITH SFC TEMPERATURES 10 TO 15 DEGREES BELOW NORMAL. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 330 PM EDT TUESDAY... CUTOFF LOW VCNTY OF THE MID ATLANTIC COAST EARLY SATURDAY WILL BEGIN TO WEAKEN AND DRIFT EAST THIS WEEKEND AS FLOW ALOFT SLOWLY EVOLVES INTO A MORE PROGRESSIVE PATTERN FOR THE SECOND WEEK OF MAY. THE WEEKEND WILL BE OUR TRANSITION BETWEEN THE TWO PATTERNS SO LOOK FOR SATURDAY TO BE THE COOLER OF THE TWO DAYS. WARM AIR ADVECTION WILL FINALLY WIN OUT BY SUNDAY WITH TEMPERATURES FAVORING THE WARMER SIDE OF NORMAL FOR SUNDAY AND INTO THE FIRST PART OF NEXT WEEK. MODELS STILL HANG ONTO SOME LINGERING CLOUDS SATURDAY...BUT THINK SUBSIDENCE IN THE WAKE OF THE UPPER LOW SHOULD FAVOR MAINLY DRY CONDITIONS. MODELS BRING ANOTHER FRONT INTO THE AREA FROM THE NORTHWEST SUNDAY...THIS FEATURE STALLING SOUTH OF THE REGION SUNDAY NIGHT BEFORE RETURNING AS A WARM FRONT MONDAY INTO TUESDAY. MOISTURE CONVERGENCE ALONG THIS FRONT WILL RESULT IN A RISK FOR SHOWERS DURING THE PERIOD...BUT NOT CONFIDENT ON TIMING OR AMOUNTS ATTM. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... AS OF 745 AM EDT TUESDAY... POP UP SHOWERS WILL BE PRESENT THROUGHOUT THE REGION AT THE BEGINNING OF THE TAF PERIOD. MVFR CONDITIONS SHOULD BE EXPECTED FOR MOST IN HIGHER ELEVATIONS...VFR SHOULD BE PREDOMINANT FOR THE PIEDMONT. THUNDER THIS AFTERNOON CAN ALSO BE EXPECTED WITH SOME OF THESE SHOWERS. CONSIDERING THE AMOUNT OF PRECIP THAT HAS FALLEN LATELY...THERE WILL BE PLENTY OF AMBIENT MOISTURE IN THE AIR. THIS AND BELOW NORMAL LOWS EXPECTED TONIGHT...MOST ALL LOCATIONS WILL REACH THE CROSSOVER TEMP AND FOG CAN BE EXPECTED TO SETTLE INTO THE USUAL AREAS. AS OF THIS TIME CONFIDENCE IN JUST HOW MUCH VIS WILL BE RESTRICTED IS LOW...BUT SOME WILL MORE THAN LIKELY FALL TO IFR IN THE PRE-DAWN HOURS. AFTERWARDS...MOST WILL RETURN TO VFR WITH SOME MOUNTAINOUS AREAS MAINTAINING MVFR CONDS. EXTENDED AVIATION DISCUSSION... A DEEP LOW WILL MOVE SOUTHWARD FROM CANADA TOMORROW AND SETTLE OVER THE MID ATLANTIC FOR MUCH OF THE WEEK. CONDITIONS SHOULD BE EXPECTED TO BE MVFR OR WORSE FOR MUCH OF THE REMAINDER OF THE WEEK DUE TO PERIODIC SHOWERS...ISOLATED THUNDER...LOWS CIGS....AND FOG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...MBS NEAR TERM...MBS SHORT TERM...PM LONG TERM...PM AVIATION...JR/RAB
Hazardous weather outlook, May 3, 3:48 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 348 PM EDT TUE MAY 3 2016 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-045>047-059- WVZ042>044-507-508-040900- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 348 PM EDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043-044-058-040900- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX- 348 PM EDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS LATE THIS AFTERNOON WILL PRODUCE LOCALLY HEAVY RAIN...SOME HAIL...AND GUSTY WINDS...BUT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 3, 4:10 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 W PITTSVILLE 36.98N 79.50W
05/03/2016 PITTSYLVANIA VA 911 CALL CENTER
TREE DOWN ON TOSHES RD
&&
FISHERSpecial weather statement, May 3, 4:10 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT TUE MAY 3 2016
VAZ045-046-059-032045-
CHARLOTTE-APPOMATTOX-CAMPBELL-
410 PM EDT TUE MAY 3 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
APPOMATTOX...NORTHWESTERN CHARLOTTE AND EAST CENTRAL CAMPBELL
COUNTIES...
AT 410 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR TOWER HILL TO SPRING MILLS...AND MOVING SOUTHEAST
AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
APPOMATTOX...
RED HOUSE...
PAMPLIN CITY...
OAKVILLE...
AND HIXBURG.
LAT...LON 3734 7860 3732 7863 3726 7868 3720 7869
3719 7868 3719 7864 3718 7864 3711 7868
3723 7898 3751 7884 3745 7870 3743 7868
3742 7864 3738 7863 3740 7859
TIME...MOT...LOC 2010Z 293DEG 27KT 3745 7880 3725 7893
DSLocal storm report, May 3, 4:11 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 4 WSW GRETNA 36.93N 79.44W
05/03/2016 PITTSYLVANIA VA 911 CALL CENTER
TREE DOWN ON OLD MINE RD
&&
FISHERSpecial weather statement, May 3, 4:29 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
429 PM EDT TUE MAY 3 2016
VAZ058-032100-
HALIFAX-
429 PM EDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HALIFAX COUNTY...
AT 429 PM EDT...A STRONG THUNDERSTORM WAS NEAR CRYSTAL HILL...MOVING
SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HALIFAX...
CLOVER...
SCOTTSBURG...
DRYBURG...
AND MT LAUREL.
LAT...LON 3674 7869 3673 7868 3667 7872 3682 7904
3692 7898 3685 7867 3684 7867 3683 7868
3683 7869 3681 7867 3680 7868 3679 7868
3676 7867
TIME...MOT...LOC 2029Z 293DEG 31KT 3685 7896
DSLocal storm report, May 3, 4:46 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 6 SW NATHALIE 36.87N 79.01W
05/03/2016 HALIFAX VA 911 CALL CENTER
TREE DOWN NEAR 501 AND PARSONAGE RD
&&
FISHERLocal storm report, May 3, 4:47 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
447 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 2 E LEDA 36.90N 79.05W
05/03/2016 HALIFAX VA 911 CALL CENTER
TREE DOWN ON BRADLEYS CREEK RD
&&
FISHERThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:24 PM EDT | Areal Flood Advisory | RNK | City of Lynchburg | 111 min |
| May 2, 8:38 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 52 min |
| May 2, 9:08 PM EDT | Special Weather Statement | RNK | Halifax | 37 min |
| May 2, 9:48 PM EDT | Special Weather Statement | RNK | Charlotte | 57 min |
| May 3, 7:35 AM EDT | River Flood Warning | RNK | Halifax | 48 hr |
| May 3, 3:35 PM EDT | Special Weather Statement | RNK | Pittsylvania | 25 min |
| May 3, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 47 min |
| May 3, 4:03 PM EDT | Special Weather Statement | RNK | City of Martinsville | 27 min |
| May 3, 4:10 PM EDT | Special Weather Statement | RNK | Appomattox | 35 min |
| May 3, 4:29 PM EDT | Special Weather Statement | RNK | Halifax | 31 min |
| May 3, 6:21 PM EDT | Special Weather Statement | RNK | City of Danville | 24 min |
| May 2, 9:21 PM EDT | Special Weather Statement | RNK | Wilkes, Yadkin | 39 min |
| May 2, 9:23 PM EDT | Flash Flood Warning | RNK | Surry, Wilkes, Yadkin | 6 hr |
| May 2, 10:07 PM EDT | Special Weather Statement | RNK | Rockingham | 23 min |
| May 3, 2:38 PM EDT | Special Weather Statement | RNK | Yadkin | 37 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.